Alert archive / Florida / Rip Current Statements in 2018
Rip Current Statement 102, NWS Tallahassee, FL
NWS Tallahassee, FL issued this rip current statement at Oct 25, 2018, 2:14 AM CDT for 4 counties in Florida. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2018, 2:14 AM CDT (07:14 UTC)
- Expired
- Oct 28, 2018, 4:00 AM CDT
- In force
- 3 days
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Franklin County, FL, Gulf County, FL, Walton County, FL
The radar
The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WHUS42 KTAE 250714 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 314 AM EDT Thu Oct 25 2018 ...HIGH RISK OF RIP CURRENTS THROUGH LATE FRIDAY NIGHT... FLZ108-112-114-115-270715- /O.NEW.KTAE.RP.S.0102.181025T0714Z-181027T0800Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- 314 AM EDT Thu Oct 25 2018 /214 AM CDT Thu Oct 25 2018/ ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE FRIDAY NIGHT... The National Weather Service in Tallahassee has issued a High Rip Current Risk, which is in effect through late Friday night. * SURF HEIGHTS...2 to 4 feet increasing to 3 to 5 feet on Friday. * TIMING...Through Friday night. * IMPACTS...The surf and frequent rip currents will be very dangerous and life threatening for all level of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$ DVD
3 follow-up statements
575 WHUS42 KTAE 260733 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 333 AM EDT Fri Oct 26 2018 ...HIGH RISK OF RIP CURRENTS THROUGH LATE TONIGHT... FLZ108-112-114-115-270800- /O.CON.KTAE.RP.S.0102.000000T0000Z-181027T0800Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- 333 AM EDT Fri Oct 26 2018 /233 AM CDT Fri Oct 26 2018/ ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * SURF HEIGHTS...3 to 5 feet. * TIMING...Through tonight. * IMPACTS...The surf and frequent rip currents will be very dangerous and life threatening for all level of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$
266 WHUS42 KTAE 261449 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 1049 AM EDT Fri Oct 26 2018 ...HIGH RISK OF RIP CURRENTS THROUGH LATE TONIGHT... FLZ108-112-114-115-262300- /O.CON.KTAE.RP.S.0102.000000T0000Z-181027T0800Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- 1049 AM EDT Fri Oct 26 2018 /949 AM CDT Fri Oct 26 2018/ ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT... * SURF HEIGHTS...3 to 5 feet. * IMPACTS...The surf and frequent rip currents will be very dangerous and life threatening for all level of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$
714 WHUS42 KTAE 270726 CFWTAE Coastal Hazard Message National Weather Service Tallahassee FL 326 AM EDT Sat Oct 27 2018 ...HIGH RISK OF RIP CURRENTS EXTENDED THROUGH TONIGHT... FLZ108-112-114-115-280900- /O.EXT.KTAE.RP.S.0102.000000T0000Z-181028T0900Z/ South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin- 326 AM EDT Sat Oct 27 2018 /226 AM CDT Sat Oct 27 2018/ ...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT... * SURF HEIGHTS...2 to 4 feet. * IMPACTS...The surf and frequent rip currents will be very dangerous and life threatening for all level of swimmers. PRECAUTIONARY/PREPAREDNESS ACTIONS... There is a high risk of rip currents. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in the sandbar and in the vicinity of structures such as groins, jetties and piers. Heed the advice of lifeguards, beach patrol flags and signs. If you become caught in a rip current, yell for help. Remain calm, do not exhaust yourself and stay afloat while waiting for help. If you have to swim out of a rip current, swim parallel to shore and back toward the beach when possible. Do not attempt to swim directly against a rip current as you will tire quickly. && $$
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Oct 25, 12:34 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 25, 12:34 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
134 AM EDT Thu Oct 25 2018
.AVIATION [Through 06Z Friday]...
VFR conditions through daybreak at all TAF sites. -RA will spread
from west to east across the region today, yielding MVFR CIGS and
vsbys at all terminals late morning into early afternoon. These
conditions will persist through the end of the TAF period.
Easterly prevailing winds at all TAF sites sustained around 10
kts, with periodic gusts between 15 to 20 kts.
&&
.PREV DISCUSSION [919 PM EDT]...
.NEAR TERM [Through Tonight]...
In the upper levels a ridge over the Southeast will weaken late
tonight. At the surface a Gulf Low near TX/LA will strengthen as it
moves eastward. Clouds will move into the region overnight. Rain
will remain mainly over the Gulf Waters tonight. In the early
morning hours, there is a slight chance for rain near the Panhandle
Coast. Lows will range from 50 to 65, with warmer temps near the
coast and colder temps in parts of Alabama and Georgia that won't
have cloud cover tonight.
.SHORT TERM [Thursday Through Friday Night]...
Low pressure will track across the Gulf coast and southern US
Thursday through Friday. Moisture will be plentiful out ahead of
this feature with PWATs around 2 inches. Widespread showers and
isolated thunderstorms will be possible both days. The GFS is now
tracking the low area further inland which the associated warm
front will also be further north as well. The EC has remained
consistent in its low track which is a little further north from
the GFS. What this means is a more inland penetration of
instability into our CWA for Friday and the possibility of a few
strong storms especially across the eastern FL Big Bend and
adjacent southern GA counties. SPC has outlooked this area in a
marginal risk for severe thunderstorms citing damaging wind gusts
as the main threat. Heavy rain will also be a concern this period
especially the southern half of the CWA where 1-3 and isolated 5
inch rainfall amounts will be possible.
.LONG TERM [Saturday Through Wednesday]...
After the low pressure departs the area, dry conditions return
for the weekend. Another cold front is on tap for Monday with only
a slight chance for rainfall. Cooler conditions are expected
behind the front as temperatures will be a few degrees below
normal.
.MARINE...
Winds and seas will increase tonight as an area of low pressure
moves eastward along the Gulf coast. A Small Craft Advisory is in
effect Thursday from Mexico Beach to the Okaloosa-Walton County
line out to 60 Nautical Miles. Elsewhere, marginal advisory
conditions are possible on Thursday and Friday as the low passes
through the waters. Winds will become northwesterly behind the
system for this weekend and remain elevated.
.FIRE WEATHER...
Wetting rains are expected across much of the region Thursday into
Friday, with low dispersions likely across portions of north Florida
on Thursday.
.HYDROLOGY...
Rainfall totals are expected to be in the 1-3 inch range across
the area in the Thursday-Friday time frame. Localized amounts
around 4 inches could occur across portions of the Florida
panhandle and big bend on Thursday. Some ponding of water in poor
drainage areas is possible on Thursday, and travel conditions on
some dirt roads will become poor.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 68 79 56 71 / 80 90 60 10 0
Panama City 73 70 77 58 71 / 100 90 50 10 0
Dothan 65 62 72 52 68 / 90 90 40 10 10
Albany 68 63 76 55 68 / 80 90 60 10 0
Valdosta 73 66 80 56 69 / 70 90 70 10 0
Cross City 78 70 82 60 72 / 60 70 70 10 0
Apalachicola 75 73 79 58 71 / 90 90 70 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 8 AM this morning to 8 PM EDT this
evening for Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...LF
SHORT TERM...McD
LONG TERM...Scholl
AVIATION...Pullin
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...LFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:18 PM CDT | Small Craft Advisory | TAE | 57 hr | |
| Oct 25, 4:22 PM CDT | Special Marine Warning | TAE | 38 min | |
| Oct 25, 4:40 PM CDT | Special Marine Warning | TAE | 20 min | |
| Oct 25, 4:56 PM CDT | Special Marine Warning | TAE | 43 min | |
| Oct 25, 5:01 PM CDT | Special Marine Warning | TAE | 89 min | |
| Oct 25, 5:48 PM CDT | Special Marine Warning | TAE | 42 min | |
| Oct 25, 6:25 PM CDT | Special Marine Warning | TAE | 35 min |
Nearby
Rip Current Statements in Florida, 2018Every rip current statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.